MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8832H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Investigation summary: it was reported: suture breakage.Two sealed boxes with thirty-six unopened samples and an opened box with twenty-two unopened samples of product code (b)(4), lot mph938.As total 92 unopened samples were returned for analysis.During the visual inspection of thirty-two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure on an unknown date and suture was used.The surgeon was having issues with the suture breaking.It is unknown where the suture was breaking.The procedure was completed with an alternate like device with no adverse patient consequences reported.

Brand Name
PROLENE SUTURE 30"(75CM) 3-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8496653
Report Number2210968-2019-80168
Device Sequence Number1254118
Product Code GAW
UDI-Device Identifier10705031021013
UDI-Public10705031021013
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number8832H
Device Lot NumberMPH938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/09/2019
Patient Sequence Number1